Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 263, NWS Cleveland, OH

July 10, 2006Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2006, 3:51 PM EDT for Stark County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2006, 3:51 PM EDT (19:51 UTC)
Expired
Jul 10, 2006, 4:30 PM EDT
In force
39 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Stark County, OH

The radar

The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 11:36 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 101952
SVRCLE
OHC151-102030-
/O.NEW.KCLE.SV.W.0263.060710T1951Z-060710T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTHEAST OHIO

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  CANTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE MINERVA AND LOUISVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4092 8138 4075 8142 4061 8074 4085 8067

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
315 PM EDT MON JUL 10 2006

.SHORT TERM(TONIGHT THRU THURS)...
A BIT BEHIND TODAY DUE TO THE CONVECTION ACRS THE AREA.  FOR RMNDR
OF THE AFTN WL NEED TO CONTINUE THE SEVERE THUNDERSTORM WATCH FOR
AREAS ALONG AND SOUTH OF THE STORMS BUT TO THE NORTH WILL BE ABLE TO
CANCEL THE NEARSHORE AND NORTHERN TIER OF COUNTIES.  VIGEROUS UPPER
LOW AND ASCOCIATED VORT DROPG SE ACRS THE GRTLKS AND FUELING TSTMS
ACRS THE AREA.  TSTMS ARE OCCURRING AHEAD OF THE CDFNT WHICH IS NOW
THRU TOL AND HALF OF THE LAKE.  CDFNT WL CONT TO PUSH SE ACRS THE
AREA THRU THE RMNDR OF THE AFTN ALTHOUGH NAM12 SUGGESTSIT HANGS UP
JUST ACRS OUR SRN TIER OF ZONES PAST 00Z THIS EVG.  WL CONTINUE THRU
THE EVG WITH LKLY POPS SE AND CHC POPS ACRS MUCH OF THE RMNDR OF THE
AREA XPC THE FAR N AND NW.  AFTER MIDNIGHT NAM BRINGS IN UPPER SHORT
WV RDG AND SFC HIGH BEHIND THE EXITING WAVE.  WHILE BUFKIT AND NAM12
SHOW INSTBY CONTS...BLV LACK OF FORCING WILL ALLOW FOR POPS TO BE
DROPPED.  FOR TUES WILL BRING BACK SHWRS AND TSTMS FM THE SW AS
ANOTHER UPPR WAVE MOVES TWRD THE AREA DVLPG A WAVE BACK ALONG THE
FRONT STALLED IN THE VICINITY.  BEST POPS WILL BE IN THE SW IN THE
LKLY CATAGORY TAPERING OFF TO CHC NE.  TUESDAY NIGHT AND WED WILL BE
THE BEST CHC OF SHWRS AND TSTMS ACRS THE AREA AS THE UPPER SYSTEM
AND ASSOCIATED SFC SYSTEM MOVES ACRS THE AREA. SO WILL GO WITH CAT
POPS. WED NIGHT AND THURSDAY WL CONT WITH CHC POPS MOST AREAS AS
SYSTEM BEGINS TO PULL OUT.

&&

.LONG TERM (THURS NIGHT THRU MON)...
THURSDAY NIGHT WILL CONTINUE WITH LOW CHC POPS IN THE EAST AS THE
UPPR TROF STILL SLOWLY PULLS EAST BUT FROM FRIDAY THRU MONDAY UPPR
RDG BUILDS WHICH WILL END ANY ORGANIZED PCPN AND GIVE TEMPS A BOOST
TWRDS THE UPPER 80S AND LOWER 90S.

&&

.AVIATION(18Z-18Z)...
COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO
NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST
AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL
CONT TO DEVELOP THIS AFTERNOON AND EVENING.

AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS
WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS
LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Jul 10, 6:00 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUL 10 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-111000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
600 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND
ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS
LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES
THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE
AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY...
ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 10, 1:41 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 1:46 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E0.75 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 2:15 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND

0150 PM     HAIL             CORTLAND                41.33N 80.72W
07/10/2006  E0.88 INCH       TRUMBULL           OH   DEPT OF HIGHWAYS

0155 PM     HAIL             BOARDMAN                41.03N 80.67W
07/10/2006  E0.75 INCH       MAHONING           OH   TRAINED SPOTTER

0155 PM     TSTM WND DMG     AKRON                   41.08N 81.52W
07/10/2006                   SUMMIT             OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0200 PM     HAIL             BLOOMVILLE              41.05N 83.01W
07/10/2006  E0.75 INCH       SENECA             OH   LAW ENFORCEMENT

0205 PM     HAIL             5 W LODI                41.03N 82.11W
07/10/2006  E0.75 INCH       MEDINA             OH   TRAINED SPOTTER

0206 PM     HAIL             MOGADORE                41.05N 81.40W
07/10/2006  E0.75 INCH       SUMMIT             OH   AMATEUR RADIO

&&

LEINS
Local storm report, Jul 10, 3:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             5 N POLK                41.02N 82.21W
07/10/2006  E0.75 INCH       ASHLAND            OH   LAW ENFORCEMENT

0202 PM     HAIL             POLAND                  41.02N 80.61W
07/10/2006  E1.00 INCH       MAHONING           OH   PUBLIC

0221 PM     HAIL             8 SE RAVENNA            41.08N 81.13W
07/10/2006  E0.75 INCH       PORTAGE            OH   TRAINED SPOTTER

0240 PM     HAIL             3 N ASHLAND             40.91N 82.32W
07/10/2006  E0.75 INCH       ASHLAND            OH   DEPT OF HIGHWAYS

0249 PM     TSTM WND DMG     4 N GREEN               41.01N 81.49W
07/10/2006                   SUMMIT             OH   FIRE DEPT/RESCUE

            NUMEROUS TREE LIMBS DOWN

&&

LEINS
Local storm report, Jul 10, 3:22 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             3 S LIMAVILLE           40.94N 81.15W
07/10/2006  E0.75 INCH       STARK              OH   POST OFFICE

0310 PM     HAIL             HAYESVILLE              40.77N 82.26W
07/10/2006  E0.75 INCH       ASHLAND            OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 3:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     COCHRANTON              41.52N 80.05W
07/10/2006                   CRAWFORD           PA   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN

0316 PM     HAIL             ALLIANCE                40.91N 81.12W
07/10/2006  E0.75 INCH       STARK              OH   PUBLIC

0330 PM     HAIL             LOUISVILLE              40.84N 81.26W
07/10/2006  E1.00 INCH       STARK              OH   TRAINED SPOTTER

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:28 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 8:08 AM EDTSevere Thunderstorm WarningCLECuyahoga26 min
Jul 10, 8:25 AM EDTSpecial Marine WarningCLE95 min
Jul 10, 10:11 AM EDTSpecial Marine WarningCLE64 min
Jul 10, 11:31 AM EDTSevere Thunderstorm WarningCLELorain59 min
Jul 10, 12:36 PM EDTSevere Thunderstorm WarningCLETrumbull39 min
Jul 10, 1:28 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain47 min
Jul 10, 1:30 PM EDTSevere Thunderstorm WarningCLEMahoning45 min
Jul 10, 1:35 PM EDTSevere Thunderstorm WarningCLESummit55 min
Jul 10, 1:42 PM EDTSevere Thunderstorm WarningCLESeneca63 min
Jul 10, 1:46 PM EDTSevere Thunderstorm WarningCLETrumbull59 min
Jul 10, 1:52 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne68 min
Jul 10, 1:53 PM EDTSevere Thunderstorm WarningCLEPortage52 min
Jul 10, 1:59 PM EDTSevere Thunderstorm WarningCLECrawford, Richland76 min
Jul 10, 2:14 PM EDTSevere Thunderstorm WarningCLEStark46 min
Jul 10, 2:36 PM EDTSevere Thunderstorm WarningCLESummit24 min
Jul 10, 2:42 PM EDTSevere Thunderstorm WarningCLEMahoning48 min
Jul 10, 2:59 PM EDTSevere Thunderstorm WarningCLEStark46 min
Jul 10, 3:09 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 10, 3:17 PM EDTSevere Thunderstorm WarningCLEHolmes58 min
Jul 10, 3:22 PM EDTSevere Thunderstorm WarningCLEWayne38 min
Jul 10, 3:30 PM EDTSevere Thunderstorm WarningCLEAshland60 min
Jul 10, 3:36 PM EDTTornado WarningCLEAshland, Richland39 min
Jul 10, 3:54 PM EDTTornado WarningCLEKnox51 min
Jul 10, 4:24 PM EDTFlash Flood WarningCLEAshland, Richland6 hr
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningCLEHolmes48 min
Jul 10, 4:41 PM EDTFlash Flood WarningCLEHolmes, Knox6 hr
Jul 10, 4:42 PM EDTSevere Thunderstorm WarningCLERichland63 min
Jul 10, 4:43 PM EDTSevere Thunderstorm WarningCLEKnox62 min
Jul 10, 5:35 PM EDTSevere Thunderstorm WarningCLERichland40 min
Jul 10, 5:42 PM EDTSevere Thunderstorm WarningCLEKnox63 min
Jul 10, 7:00 PM EDTSevere Thunderstorm WarningCLEKnox45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.